Michigan, 2010

Flash Flood and Damaging Winds in Michigan, May 21 to 22, 2010

May 21 to 22, 2010 · NWS DTX · 4 events in 2 counties and zones

A batch of heavy showers and embedded thunderstorms caused flooding over Lenawee county with isolated wind damage over Livingston county.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$50,000
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS DTX wrote it up.

A batch of heavy showers and embedded thunderstorms caused flooding over Lenawee county with isolated wind damage over Livingston county.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before the first event at May 21, 3:00 PM EST, 2 hours 55 minutes earlier.

Area forecast discussion, May 21, 3:00 PM EST, 2 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
400 PM EDT FRI MAY 21 2010

.SHORT TERM...TONIGHT

NEARLY VERTICALLY STACKED SURFACE AND UPPER LEVEL LOW ARE POSITIONED
OVER ILLINOIS AND WILL SLOWLY TRACK NORTHEAST ACROSS SOUTHERN LOWER
MICHIGAN OVERNIGHT. WIDESPREAD RAIN THAT MOVED THROUGH THE AREA THIS
MORNING LIFTED NORTH TOWARDS LAKE HURON AHEAD OF A SIZABLE MID
LEVEL DRY-SLOT. SKIES WERE ABLE TO SCATTER OUT FOR A BRIEF PERIOD
THIS AFTERNOON WITH TEMPERATURES TOPPING THE 70 DEGREE MARK AT
SEVERAL LOCATIONS. THE CLEARING ALSO AIDED IN LOW LEVEL MIXING WITH
SEVERAL SITES GUSTING UP TO AROUND 25 MPH...AND DEWPOINTS STARTING
TO DROP OFF A FEW DEGREES ACROSS THE THUMB REGION AND EASTERN CWA.
SURFACE BASED INSTABILITY IS HIGHER TO OUR SOUTH ACROSS INDIANA
WHERE ML CAPE IS AROUND 1000 J/KG AND A SEVERE THUNDERSTORM
WATCH IS IN EFFECT. SURFACE BASED INSTABILITY IS INCREASING ACROSS
OUR SOUTHERN COUNTIES BUT REMAINS LIMITED TO ABOUT 500-1000 J/KG
SOUTH OF A HOWELL TO MONROE LINE.

LARGE SCALE ASCENT ASSOCIATED WITH THE UPPER LEVEL LOW AND
APPROACHING 500MB COLD POOL IS INTERACTING WITH THE INSTABILITY
ACROSS INDIANA TO GENERATE TWO WELL ORGANIZED BANDS OF
THUNDERSTORMS. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO FILL IN AS
THE SOMEWHAT NEGATIVELY TILTED UPPER LEVEL LOW LIFTS INTO SE
MICHIGAN THIS EVENING ALTHOUGH THE STRENGTH OF THESE THUNDERSTORMS
REMAINS SOMEWHAT IN QUESTION. THE SOUTHEASTERLY WIND COMPONENT OFF
THE LAKES WILL LIMIT INSTABILITY ACROSS THE EASTERN CWA WITH TEMPS
AND DEWPOINTS ONLY CAPABLE OF RISING ANOTHER DEGREE OR TWO ACROSS
MAINLY LENAWEE/MONROE/WASHTENAW COUNTIES LATE THIS AFTERNOON.
THUNDERSTORMS IN THESE FEW COUNTIES WILL NEED TO BE MONITORED WITH
0-6KM SHEAR OF 30 KNOTS NOSING INTO SE MICHIGAN FROM THE SOUTH.
THUNDERSTORMS THESE EVENING ARE GENERALLY EXPECTED TO REMAIN BELOW
SEVERE LIMITS WITH HAIL TO ONE HALF INCH AND WIND GUSTS TO 40 MPH
BEING THE MAIN THREAT...ALTHOUGH AN ISOLATED SEVERE STORM REMAINS
POSSIBLE. THUNDERSTORMS SHOULD PEAK IN INTENSITY BETWEEN NOW AND 7
PM WITH A WEAKENING TREND AS WE LOSE DAYTIME HEATING.

MOST AREAS WILL RECEIVE ANOTHER ROUND OF RAIN OVERNIGHT WITH AMPLE
LOW LEVEL MOISTURE LEADING TO A DREARY NIGHT. VISIBILITIES WILL FALL
AFTER MIDNIGHT TO 2-3 MILES WITH CEILINGS DROPPING TO ONLY A FEW
HUNDRED FEET. TEMPERATURES WILL ONLY FALL 10-15 DEGREES OVERNIGHT TO
THE UPPER 50S NEAR/NEAR 60 DEGREES AND FORECAST LOWS ARE NEAR
GUIDANCE VALUES.

&&

.LONG TERM...SATURDAY THROUGH FRIDAY

A LITTLE OF THE LARGE SCALE ASCENT REMAINS OVER THE THUMB REGION
SATURDAY MORNING. MODEL SOUNDING INDICATE SOME MODEST INSTABILITY UP
TO 500 J/KG OF CAPE...EVEN IN THE MORNING. WILL HANG ON TO SOME
LIKELY POPS FOR THE THUMB IN THE MORNING.  OTHERWISE...THIS 500 J/KG
STAYS OVER SE MI THROUGH THE DAY WITH COLD POOL FROM THE UPPER LOW
REMAIN OVER OR CLOSE TO SE MI. THERE IS ALSO VERY MODEST CYCLONIC FLOW
AND WEAK CONVERGENCE IN THE LOWEST LEVELS. WILL KEEP THE CHANCE OF
SHOWERS AND STORMS FOR THROUGH THE DAY ON SATURDAY.

DRIER AIR MOVES IN SATURDAY EVENING FOR SOME CLEARING OF THE SKIES
AND GENERALLY MOSTLY SUNNY SKIES ON SUNDAY. THOSE DRY CONDITIONS
CONTINUE ON MONDAY AND INTO THE EXTENDED PORTION OF THE FORECAST.
THE WARMER AIR ALSO STARTS FILTER OVER THE REGION AS 500 MB HEIGHTS
START TO BUILD ON SUNDAY. SOME DIFFERENCES IN MOS GUIDANCE TEMPS
SATURDAY THROUGH MONDAY. WILL LEAN TOWARD THE GFS MOS GIVEN THE
WARMER 850 MB TEMPS WHICH ARE SIMILAR TO THE ECMWF.  ALSO THE NAM IS
REALLY LIKING THE LAKE BREEZE...ESPECIALLY OFF OF LAKE ERIE.  WHILE
LAKE BREEZES WILL FORM...THINKING THAT IT WILL TAKE INTO THE
AFTERNOON TO GET THE GOOD PUSH TO THE W AWAY FROM LAKES. THAT WILL
GIVE PLENTY OF TIME TO HAVE HIGH TEMPS PUSH CLOSER TO THE GFS MOS
NUMBERS RATHER THAN THE MUCH COOLER NAM.

MODELS CONTINUE TO BE IN AGREEMENT WITH THE RIDGE AND 500 MB HIGH
CENTER OVER LOWER MI FOR DAYS 4 TO 7.  THEY ARE ALSO IN AGREEMENT
WITH THE RIDGE RETROGRADING TO THE WEST-SOUTHWEST BY FRIDAY WHICH
ALLOWS A BACK DOOR TYPE COLD FRONT TO SWING THROUGH THE STATE. LOOKS
LIKE 850 MB TEMPS COOL JUST A BIT ON TUESDAY WITH DECENT EASTERLY
FLOW. 850 MB TEMPS INCREASE AGAIN FOR WEDNESDAY AND THURSDAY WITH
VARIABLE OR LIGHT NW FLOW. EXPECT TEMPS IN THE UPPER 80S TO NEAR 90
ON THOSE DAYS WITH COOLER CONDITIONS NEAR THE LAKES. WILL CONTINUE
TO KEEP THE DRY FORECAST. RAW MODEL OUTPUT HAS A FAIRLY RICH
MOISTURE PROFILE IN THE BOUNDARY LAYER...ENOUGH TO GET THROUGH THE
CAP FOR SOME THUNDERSTORMS. THINKING THAT THE MODELS ARE OVER DOING
THIS MOISTURE...BASED ON STRAIGHT SOUTHERLY FLOW WITH NO WESTERLY
COMPONENT OVER THE PLAINS AND MS RIVER VALLEY...AND THE FACT THE
MODELS HAVE HIGHER DEW POINTS IN THE AFTERNOON WHEN EARLY SUMMER
MIXING WOULD SUGGEST LOWER DEW POINTS DURING THE AFTERNOON. CONTINUE
TO LIKE THE MOS DEW POINTS AROUND 60 FOR THE EXTENDED PERIOD.

&&

.MARINE...

THE LOW OVER ILLINOIS WILL CONTINUE TO MOVE TOWARD THE SOUTHERN
GREAT LAKES TONIGHT AND SATURDAY. SHOWERS WILL AGAIN DEVELOP
OVERNIGHT OVER ALL OF THE MARINE AREAS. FOR SOUTHERN LAKE
HURON...LAKE ST. CLAIR AND LAKE ERIE...THERE WILL ALSO BE A CHANCE
OF THUNDERSTORMS. WINDS WILL REMAIN OUT OF THE EAST-SOUTHEAST DURING
THIS TIME...WITH SPEEDS GENERALLY REMAINING BELOW 20 KNOTS.  STRONG
HIGH PRESSURE WILL BUILD OVER THE EASTERN GREAT LAKES AGAIN BY EARLY
NEXT WEEK BRINGING A PROLONGED PERIOD OF STABLE CONDITIONS WITH
LIGHT AND VARIABLE WINDS AND LITTLE WAVE ACTION.

&&

.PREV DISCUSSION...ISSUED 145 PM EDT FRI MAY 21 2010

AVIATION...

AVIATION CONDITIONS WILL FLUCTUATE THIS AFTERNOON BEFORE SETTLING
INTO LIFR CONDITIONS OVERNIGHT INTO SATURDAY MORNING. SHOWERS
EFFECTING MOST OF THE TAF SITES EARLIER TODAY HAVE LIFTED NORTH OUT
OF THE AREA AS A MID-LEVEL DRY SLOT LIFTS NORTH INTO SOUTHERN LOWER
MICHIGAN. MVFR TO IFR CEILINGS ARE FILLING IN WHERE THE MID-LEVEL
CLOUDS HAVE CLEARED OUT ACROSS SOUTHWEST LOWER MI AND ARE EXPECTED
TO GRADUALLY SPREAD NORTHEAST INTO SE MICHIGAN TAF SITES THROUGH THE
AFTERNOON. ALTHOUGH CLOUDS ACROSS SOUTHWEST LOWER HAVE GENERALLY
BEEN BELOW 1000 FEET...EXPECT CEILING ACROSS SOUTHEAST MI TO BE
CLOSER TO 2500 FEET AS SOUTHEASTERLY WINDS ARE STARTING TO INCREASE
ALLOWING DRIER AIR TO MIX INTO THE LAYER.

SHOWERS AND THUNDERSTORMS ARE DEVELOPING OVER INDIANA AS AN UPPER
LEVEL LOW SLOWLY PUSHES EASTWARD. LIFT ASSOCIATED WITH THIS SYSTEM
WILL CAUSE SHOWERS AND POSSIBLY THUNDERSTORMS TO FILL BACK IN ACROSS
SE MICHIGAN EARLY THIS EVENING. HAVE INCLUDED A TEMPO FOR
THUNDERSTORMS AT DTW/DET DURING THE MOST LIKELY WINDOW FROM 22-01Z
BUT WILL HAVE TO KEEP AN EYE ON TIMING AND POTENTIAL GUSTY WINDS
WITH APPROACHING THUNDERSTORMS. SCATTERED SHOWERS MAY LINGER INTO
THE OVERNIGHT HOURS WITH CEILINGS LOWERING BELOW 500 FEET OVERNIGHT.
CONDITIONS WILL REMAIN POOR INTO SATURDAY MORNING AS LOW PRESSURE
PASSES OVER THE REGION WITH SOME IMPROVEMENT EXPECTED DURING THE
AFTERNOON HOURS ON SATURDAY.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...NONE.
LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.

&&

SHORT TERM...KEC
LONG TERM....RBP
MARINE.......KEC
AVIATION.....KEC

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, May 21, 4:04 PM EST, 1 hour 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
504 PM EDT FRI MAY 21 2010

MIZ068-075-082-083-221000-
LIVINGSTON-WASHTENAW-LENAWEE-MONROE-
504 PM EDT FRI MAY 21 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN ALONG AND SOUTH OF A LINE FROM HOWELL TO MONROE.

.DAY ONE...TONIGHT

SHOWERS AND THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON INTO
THIS EVENING AS A LOW PRESSURE SYSTEM MOVES INTO THE SOUTHERN
GREAT LAKES. THESE THUNDERSTORMS ARE GENERALLY EXPECTED TO REMAIN
BELOW SEVERE LIMITS...ALTHOUGH AN ISOLATED SEVERE STORM IS
POSSIBLE BEFORE 8 PM. THUNDERSTORMS THIS EVENINGS WILL BE CAPABLE
OF PRODUCING BRIEF HEAVY RAINFALL...WINDS TO 40 MPH AND HAIL TO
THREE QUARTER INCH IN DIAMETER. STORM MOTION WILL BE TO THE NORTH
AT 30 MPH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE CHANCE FOR THUNDERSTORMS CONTINUES ON SATURDAY AS LOW PRESSURE
LINGERS OVER THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED...HOWEVER SPOTTER REPORTS OF RAINFALL...
SMALL HAIL...AND GUSTY WINDS WOULD BE GREATLY APPRECIATED.

MIZ047>049-053>055-060>063-069-070-076-221000-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-OAKLAND-MACOMB-WAYNE-
504 PM EDT FRI MAY 21 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN ALONG AND NORTH OF A LINE FROM DETROIT TO PONTIAC TO OWOSSO.

.DAY ONE...TONIGHT

SHOWERS AND THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON INTO
THIS EVENING AS A LOW PRESSURE SYSTEM MOVES INTO THE SOUTHERN
GREAT LAKES. THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING
BRIEF HEAVY RAINFALL...WINDS TO 30 MPH AND HAIL TO ONE HALF INCH
IN DIAMETER...WITH THE STRONGEST STORMS EXPECTED BEFORE 8 PM. STORM
MOTION WILL BE TO THE NORTH AT 30 MPH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE CHANCE FOR THUNDERSTORMS CONTINUES ON SATURDAY AS LOW PRESSURE
LINGERS OVER THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT...HOWEVER SPOTTER
REPORTS OF RAINFALL...SMALL HAIL...AND GUSTY WINDS WOULD BE
GREATLY APPRECIATED.

LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-221000-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
504 PM EDT FRI MAY 21 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...TONIGHT

SHOWERS AND THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON INTO
TONIGHT...MAINLY FROM SOUTHERN LAKE HURON SOUTH TO LAKE ERIE.
THESE THUNDERSTORMS WILL BE A RESULT OF A LOW PRESSURE SYSTEM
TRACKING INTO THE SOUTHERN GREAT LAKES. THESE THUNDERSTORMS WILL
BE CAPABLE OF PRODUCING BRIEF HEAVY RAINFALL...WINDS TO 30 MPH AND
HAIL TO ONE HALF INCH IN DIAMETER...WITH THE STRONGEST STORMS
EXPECTED BEFORE 8 PM. STORM MOTION WILL BE TO THE NORTH AT 30 MPH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE CHANCE FOR THUNDERSTORMS CONTINUES ON SATURDAY AS LOW PRESSURE
LINGERS OVER THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

KEC

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

In the hours before

Special weather statement, May 21, 2:52 PM EST, 3 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
352 PM EDT FRI MAY 21 2010

MIZ082-212045-
LENAWEE-
352 PM EDT FRI MAY 21 2010

...SIGNIFICANT WEATHER ADVISORY...

AT 348 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTH OF MORENCI...MOVING NORTH AT 30
MPH.

PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

* THE THUNDERSTORM WILL BE NEAR...
  MORENCI BY 400 PM EDT...
  CLAYTON BY 420 PM EDT...
  ONSTED BY 440 PM EDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

AGD
Special weather statement, May 21, 4:17 PM EST, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
517 PM EDT FRI MAY 21 2010

MIZ082-212215-
LENAWEE-
517 PM EDT FRI MAY 21 2010

...SIGNIFICANT WEATHER ADVISORY...

AT 514 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER WEST CENTRAL LENAWEE COUNTY...MOVING NORTH
AT 30 MPH.

PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...ARE POSSIBLE WITH THIS STORM.

* THE THUNDERSTORM WILL BE NEAR...
  CEMENT CITY BY 535 PM EDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

AGD

The radar

The Detroit radar (KDTX), 53 km away, was scanning. The volume nearest the first event began at 22:53 UTC.

Open the radar archive at this moment

Event by event

3 thunderstorm wind, 1 flash flood. Local standard time, as filed.

Thunderstorm Wind, Livingston

When
May 21, 5:55 PM EST
Where
Livingston County, 1.68 mi WNW of Anderson
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
42.480, -84.050

Numerous 12 inch diameter tree limbs blown down.

Thunderstorm Wind, Livingston

When
May 21, 5:57 PM EST
Where
Livingston County, 0.69 mi N of Gregory
Measured
54 kt (62 mph) estimated gust
Property damage
$25,000
Reported by
County Official
Coordinates
42.460, -84.080

Numerous trees and power lines were brought down from thunderstorm wind gusts.

Thunderstorm Wind, Livingston

When
May 21, 5:57 PM EST
Where
Livingston County, 0.69 mi N of Gregory
Measured
54 kt (62 mph) estimated gust
Property damage
$25,000
Reported by
County Official
Coordinates
42.460, -84.080

Numerous trees and power lines were brought down from thunderstorm wind gusts.

Flash Flood, Lenawee

When
May 21, 7:12 PM EST to May 22, 5:00 AM EST
Where
Lenawee County, 1.14 mi S of Addison to 1.2 mi WSW of Medina
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
41.964, -84.349

Numerous roads were flooded and subsequently closed, as localized areas received around 3 inches of rain.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Michigan in 2010Every state in 2010This day in weather historyWarnings in Michigan, May 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 250721, 250722, 250723, 250720.